Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking depo-estradiol. Weight gain in chest, shoulders and stomach. What happens if I stop the injection?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3577 Questions
I have been taking depo-estradiol for almost 15 years. I am 64. I take the shots every 2-2 1/2 weeks. I am wondering what would happen if I stopped. I have gained almost 30 pounds, mostly in my chest, shoulders and stomach. How much does my body depend on it for proper brain function?
Posted Thu, 31 Oct 2013 in Women's Health
Answered by Dr. Mahesh Koregol 1 hour later
Brief Answer:
stop injections

Detailed Answer:
Hi, thanks for your query. If you stop the injection, you might feel some symptoms of withdrawal like hot flushes, irritability etc.. But it will be temporary. After about 6 months your body will get used to it and you may not feel much. If you find troublesome, you can always take tablets for hormone replacement for a while. In view of long tern health it is better to stop injections. They are no longer needed now. Let me know if you have any more queries. Regards, Dr. Mahesh Koregol
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor